Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 66, NWS Jacksonville, FL

June 20, 2004Baker County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2004, 5:02 PM EDT for Baker County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2004, 5:02 PM EDT (21:02 UTC)
Expired
Jun 20, 2004, 5:45 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2004-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2004-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2123 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 20, 2:10 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SUN JUN 20 2004

.SHORT TERM...WK SHORTWAVE STILL EVIDENT ON H2O VAPOR IMAGERY OVER
THE CENTRAL FL PANHANDLE. THIS FEATURE MOVING A BIT SLOWER THAN
EXPECTED...SO THAT IT MAY BE AN EFFECTIVE MECHANISM FOR TSTM
ENHANCEMENT LATE THIS AFTN AND THIS EVENING ACROSS E AREAS. IN
ADDITION...WK SFC FRONT AND LATE E COAST SEABREEZE WILL ADD TO THE
MIX. WILL UPDATE THE HWO SHORTLY AN ADD SE GA COASTAL HIGHLIGHTS.
STILL SHOULD BE A SHARP POP GRADIENT BEHIND FRONT OVER EXTREME N
ZONES.

NOT MUCH CHANGE IN WX FOR MON...ALTHO NEXT SHORTWAVE PROGGED BY MESO-
ETA TO BE MUCH LATER TRAVERSING THE AREA...POSSIBLY NOT UNTIL AFTER
SUNSET. ALSO...MOS TEMP BLEND IS A DEG OR TWO LOWER THAN PREVIOUS
PACKAGE AS THICKNESSES DROP. LITTLE ADDITIONAL CHANGES.

.LONG TERM...ONLY REAL DIFFERENCES IN GFS ENSEMBLE NUMBERS IS ON
WED...WHERE THERE IS SOME DISPARITY IN POP NUMBERS. WILL USE
OPERATION MOS...WHICH MESHES IN WITH NEAR TERM AND FURTHER INTO THE
EXTENDED. NO OTHER MAJOR CHANGES...WITH NR TO JUST ABOVE CLIMO
TEMPS AND ABOVE CLIMO POPS.
&&

.MARINE...NO HEADLINES. SURFACE TROUGH ACROSS SOUTH GEORGIA LIFTS
NORTH AS RIDGE BUILDS IN ACROSS FLORIDA. ANOTHER TROUGH DROPS SOUTH
AND STALLS NORTH OF THE WATERS WED-FRI AS RIDGE HOLDS IN PLACE. WINDS
GENERALLY SOUTH TO SOUTHWEST NEAR 15 KNOTS WITH 2 TO 4 FOOT SEAS.
WINDS AND SEAS HIGHER AS SCATTERED THUNDERSTORMS MOVE OFFSHORE IN
THE AFTERNOON AND EVE.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 71 89 / 20 60 40 60
SSI 77 85 74 86 / 20 60 40 40
JAX 73 89 71 90 / 30 60 40 50
SGJ 76 87 75 89 / 30 60 40 40
GNV 73 90 72 89 / 30 60 30 50
OCF 73 90 72 90 / 40 50 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/PETERSON
Hazardous weather outlook, Jun 20, 12:05 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT SUN JUN 20 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1205 PM EDT SUN JUN 20 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING...BECOMING MOST CONCENTRATED ALONG THE FLORIDA
EAST COAST BY LATE AFTERNOON. THE STRONGEST STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH...
LOCALLY HEAVY RAINFALL...AND HAIL. A FEW STORMS MAY APPROACH SEVERE
LIMITS ACROSS NORTHEAST FLORIDA...MAINLY AT BOUNDARY INTERACTIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH DAY SATURDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGHOUT
THIS WEEK. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 20, 4:22 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT SUN JUN 20 2004

FLZ033-038-202100-
FLAGLER FL-ST. JOHNS FL-
422 PM EDT SUN JUN 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500
PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF HASTINGS...MOVING
EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
SPUDS...HASTINGS...ELKTON...MARINELAND...ESPANOLA...DUPONT CENTER AND
CRESCENT BEACH THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jun 20, 4:28 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT SUN JUN 20 2004

FLZ023-202115-
BAKER FL-
428 PM EDT SUN JUN 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 515 PM
EDT...

AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
TAYLOR...OR ABOUT 21 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHEAST
AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND TAYLOR...SANDERSON AND EASTERN SECTION OF THE OSCEOLA
NATIONAL FOREST THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 20, 4:37 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT SUN JUN 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     DOWNBURST        PALATKA                 29.65N 81.66W
06/20/2004                   PUTNAM             FL   TRAINED SPOTTER

            WET MICROBURST LEVELED TREES DOWN ACROSWS HIGHWAYS 19 AND
            20 IN PALATKA AND POWERLINES DOWNED ON A GAS STATION.
            HOURLY RAINFALL ACCUMULATIONS WERE ESTIMATED AT 2-3
            INCHES.

&&

ENYEDI
Special weather statement, Jun 20, 4:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT SUN JUN 20 2004

FLZ040-202130-
MARION FL-
439 PM EDT SUN JUN 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 530 PM
EDT...

AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN MARION
COUNTY FROM SHADY...TO DALLAS TO WEIRSDALE...MOVING NORTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SUMMERFIELD...SANTOS...BELLEVIEW...LAKE
WEIR...WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA AND MOSS BLUFF
THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 20, 4:48 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT SUN JUN 20 2004

FLZ025-202130-
DUVAL FL-
448 PM EDT SUN JUN 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 530 PM
EDT...

AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ORTEGA...OR ABOUT 6
MILES NORTHEAST OF ORANGE PARK...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...
ORTEGA...DOWNTOWN JACKSONVILLE...ARLINGTON AND UNF THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 20, 5:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT SUN JUN 20 2004

FLZ032-202145-
CLAY FL-
502 PM EDT SUN JUN 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 545 PM
EDT...

AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF PENNEY FARMS...OR
ABOUT 17 MILES NORTHEAST OF MELROSE...MOVING SOUTHEAST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PENNEY
FARMS...KINGSLEY AND ASBURY LAKE THROUGH 545 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:15 PM EDTSevere Thunderstorm WarningJAXPutnam45 min
Jun 20, 4:44 PM EDTSevere Thunderstorm WarningJAXMarion46 min
Jun 20, 5:48 PM EDTSevere Thunderstorm WarningJAXDuval42 min
Jun 20, 5:51 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns39 min
Jun 20, 5:54 PM EDTSevere Thunderstorm WarningJAXNassau51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.